Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

Well-posedness and regularity for non-uniform Schrödinger and Euler-Bernoulli equations with boundary control and observation


Authors: Bao-Zhu Guo and Zhi-Chao Shao
Journal: Quart. Appl. Math. 70 (2012), 111-132
MSC (2000): Primary 35L35, 93C20, 93D15
Published electronically: August 26, 2011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The open-loop systems of a Schrödinger equation and an Euler-Bernoulli equation with variable coefficients and boundary controls and collocated observations are considered. It is shown, with the help of a multiplier method on a Riemannian manifold, that both systems are well-posed in the sense of D. Salamon and regular in the sense of G. Weiss. The feed-through operators are found to be zero. The results imply particularly that the exact controlability of each open-loop system is equivalent to the exponential stability of the associated closed-loop system under the output proportional feedback.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35L35, 93C20, 93D15

Retrieve articles in all journals with MSC (2000): 35L35, 93C20, 93D15


Additional Information

Bao-Zhu Guo
Affiliation: School of Mathematical Sciences, Shanxi University, Taiyuan 030006, People’s Republic of China, Academy of Mathematics and Systems Science, Academia Sinica, Beijing 100190, People’s Republic of China, and School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, Johannesburg, South Africa
Email: bzguo@iss.ac.cn

Zhi-Chao Shao
Affiliation: School of Information Technology and Management and China Service Industry Research Center, University of International Business and Economics, Beijing 100029, People’s Republic of China
Email: zcshao@amss.ac.cn

DOI: http://dx.doi.org/10.1090/S0033-569X-2011-01243-0
PII: S 0033-569X(2011)01243-0
Keywords: Schrödinger equation, Euler-Bernoulli equation, well-posed and regular system, variable coefficients, boundary control and observation.
Received by editor(s): August 9, 2010
Published electronically: August 26, 2011
Additional Notes: This work was carried out with the support of the National Natural Science Foundation of China, the National Research Foundation of South Africa, and the National Basic Research Program of China (973 Program: 2011CB808002).
Zhi-Chao Shao also acknowledges the support of the Scientific Research Foundation for the Returned Overseas Scholar by Education Ministry of China and the program for Innovative Research Team in UIBE
Article copyright: © Copyright 2011 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website